MAUDE Adverse Event Report: COVIDIEN LP LIGASURE HS XTD DISP ELEC/CORD; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE HS XTD DISP ELEC/CORD; LIGASURE VESSEL SEALING SYSTEM
Model Number LS3112
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien reference #: (b)(4).Date of initial report: 11/03/2016.One used ls3112 ligasure device was received for evaluation, and the reported issue of difficult activation was not confirmed.Testing of the device found it was recognized by the generator and there were no issues with the cord dot-recognition fixture.Sealing was performed multiple times, and all seal cycles were completed satisfactorily with end tones.However, an alternate and non-contributing issue was identified.Visual inspection found one of the snaps on the jaw was broken and missing.Review of the device history records for this lot found no potentially contributing factors.A 100% visual inspection of the snap pins is performed during production, and it is unlikely the product was damaged when it left the manufacturing facility.Snap damage can be caused by misaligning the snaps during assembly by the user or by multiple assembly attempts.The investigation identified the root cause of the damage to be user error.The instructions for use included with this product lists measures for proper assembly.
 
Event or Problem Description
The customer reported that during a procedure, the device would not activate when the hand switch was used.The device was in use with a forcetriad generator, and the same issue occurred with other devices that were tested.No patient injury occurred.Examination of the received sample on october 31, 2016 found that a snap pin is missing.The customer reported that no part of the device fell within the patient cavity.

Brand Name
LIGASURE HS XTD DISP ELEC/CORD
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key6077863
Report Number1717344-2016-01020
Device Sequence Number16333222
Product Code GEI
UDI-Device Identifier10884524002514
UDI-Public0110884524002514
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberLS3112
Device Catalogue NumberLS3112
Device Lot Number60490064X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2016
Initial Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FORCETRIAD GENERATOR